U.S. doctors online nowAsk doctors free
DC
A 31-year-old member asked:

I have hematomacrosis. and also have low t. my doctor does not believ in giving a script for t. i am 31 and need help. the iron and low t. i feel it!?

2 doctor answers5 doctors weighed in
Dr. Philip Rosenblum
Family Medicine 28 years experience
Get another opinion : Let him know your concern and ask for a better explanation. There are side effects from testosterone supplements including sleep apnea, enlarged prostate, worsening of cholesterol and pre-diabetes. Some doctors don't like to treat "borderline" levels because of these risks. Finally, if you and your doctor can't agree about your condition, it may be time for a change. But have the face to face.
Dr. Richard Roberts
Pediatrics 46 years experience
Was your hemachromatosis discovered before or after symptoms? The first symptom of hemachromatosis in women may be premature menopause. In men, hemachromatosis can cause low testosterone and ED. Are you on phlebotomies for therapy? You should definitely seek a second opinion from someone with expertise in hemochromatosis. See http://www.medscape.com/viewarticle/405860_6
Jun 19, 2015
Dr. Melissa Young
Internal Medicine 9 years experience
New doc?: If you truly have low testosterone which is felt to be irreversible, and you understand the potential consequences of testosterone replacement, including infertility, then you may need a doctor who is more comfortable prescribing and monitoring it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 29, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.